Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 3, NWS Brownsville, TX

April 7, 2019Hidalgo County, Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 7, 2019, 7:42 AM CDT for Hidalgo County, Starr County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2019, 7:42 AM CDT (12:42 UTC)
Expired
Apr 7, 2019, 8:45 AM CDT
In force
63 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hidalgo County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 133 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 0.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2723 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

977 
WUUS54 KBRO 071242
SVRBRO
TXC215-427-071345-
/O.NEW.KBRO.SV.W.0003.190407T1242Z-190407T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
742 AM CDT SUN APR 7 2019

The National Weather Service in Brownsville has issued a

* Severe Thunderstorm Warning for...
  Western Hidalgo County in Deep South Texas...
  Central Starr County in Deep South Texas...

* Until 845 AM CDT.

* At 741 AM CDT, severe thunderstorms were located along a line 
  extending from near Rio Grande City to La Gloria, moving east at 
  35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rio Grande City, Palmview, Penitas, Sullivan City, La Joya,
  Palmhurst, Escobares, El Sauz, Garciasville and La Rosita.

This includes the following highways...
 US Highway 83 between mile markers 812 and 850.
 US Highway 281 between mile markers 758 and 764.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2623 9845 2620 9848 2625 9856 2622 9856
      2626 9859 2624 9867 2627 9872 2629 9871
      2630 9875 2631 9874 2633 9875 2633 9879
      2637 9880 2635 9890 2639 9893 2637 9895
      2640 9898 2673 9878 2654 9804 2617 9839
TIME...MOT...LOC 1241Z 271DEG 29KT 2712 9811 2674 9835 2635 9879 

HAIL...1.00IN
WIND...60MPH
 
$$

CB
2 follow-up statements
548 
WWUS54 KBRO 071322
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
822 AM CDT SUN APR 7 2019

TXC427-071331-
/O.CAN.KBRO.SV.W.0003.000000T0000Z-190407T1345Z/
Starr TX-
822 AM CDT SUN APR 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled. Frequent lightning and heavy rain will 
continue for the next half hour.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
Deep South Texas.

LAT...LON 2623 9845 2622 9848 2620 9848 2622 9850
      2622 9852 2624 9852 2623 9853 2625 9856
      2622 9856 2624 9857 2626 9859 2627 9858
      2663 9839 2654 9804 2617 9839
TIME...MOT...LOC 1321Z 271DEG 29KT 2711 9777 2673 9801 2635 9845 

$$

TXC215-071345-
/O.CON.KBRO.SV.W.0003.000000T0000Z-190407T1345Z/
Hidalgo TX-
822 AM CDT SUN APR 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR WESTERN HIDALGO COUNTY...

At 821 AM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Sarita to 13 miles northeast of San
Manuel to near Citrus City, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los Ebanos,
Mccook, Linn, Alton and Narciso G. Cavazos Elementary School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2623 9845 2622 9848 2620 9848 2622 9850
      2622 9852 2624 9852 2623 9853 2625 9856
      2622 9856 2624 9857 2626 9859 2627 9858
      2663 9839 2654 9804 2617 9839
TIME...MOT...LOC 1321Z 271DEG 29KT 2711 9777 2673 9801 2635 9845 

HAIL...0.75IN
WIND...60MPH
 
$$

CB
839 
WWUS54 KBRO 071347
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
847 AM CDT SUN APR 7 2019

TXC215-071357-
/O.EXP.KBRO.SV.W.0003.000000T0000Z-190407T1345Z/
Hidalgo TX-
847 AM CDT SUN APR 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HIDALGO COUNTY HAS
EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty 
winds in excess of 40 mph are still possible with these 
thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
Deep South Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Brownsville.

LAT...LON 2623 9845 2622 9848 2620 9848 2622 9850
      2622 9852 2624 9852 2623 9853 2625 9856
      2622 9856 2624 9857 2626 9859 2627 9858
      2663 9839 2654 9804 2617 9839
TIME...MOT...LOC 1347Z 271DEG 29KT 2711 9754 2673 9778 2635 9822 

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:45 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 7, 3:45 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
345 AM CDT Sun Apr 7 2019

.SHORT TERM (Now through Monday): The conv complex that fired up
over north central Mexico is starting to expand eastwards towards
portions of southern TX. This area of conv is moving into a pretty
favorable environment with pretty high surface dewpoints. Also LAPS
CAPE values across much of southern and Deep South TX shows values
generally ranging from 2500-3000 J/KG early this morning. Meanwhile
aloft at 500 mb, a pretty strong and deep trough axis will dig
across much of southern TX this morning which will maintain good PVA
across the region which will also help drive the strengthening conv
across the region.

Once this 500mb trough axis clears the region to the east, the conv
potential will drop significantly as drier and more stable air
aloft moves into the region from the west. Accordingly expect near
zero pops to prevail after today for tonight into Mon.

SVR WW 40 will continue for the northern 4 Ranchland counties this
morning through 9 AM as the southern edge of the conv complex moving
out of Mexico could move through region resulting in some
potentially severe thunderstorms.

The high temps today will be held down somewhat by the conv expected
across the region. As drier air moves into the region overnight and
Mon, the high temps will rebound somewhat due to increased diurnal
effects. Will lean towards the warmer side of temp guidance
throughout the short term especially for Mon due to the stronger
diurnal heating.

.LONG TERM (Monday Night through Saturday): The mid-level
trough axis will move east of the region Monday night. Large
scale subsidence will prevail through much of the week as 500 mb
ridge builds overhead. This will generally lead to very warm to
hot and rain-free conditions through most of the period. Breezy
south winds are expected on Wednesday as the pressure gradient
strengthens as surface low pressure develops across the Plains. A
very dry cold front is expected to move into deep south Texas on
Thursday. Rain chances increase late Friday into the weekend as
southeast flow brings moisture back northward as the old frontal
boundary lingers across the area. Temperatures will be above
normal through much the period.

&&

.MARINE (Now through Monday): A generally light surface wind
regime will prevail throughout Mon due to a weak PGF. This will
hold down the Bay and Gulf swells below SCA levels. The conv
complex expected to move out over the lower TX Bay and Gulf waters
will be the most hazardous marine conditions of the short term
period with a increased potential for SMWs throughout the morning
hours today. No SCA conditions expected through Mon.

Monday night through Thursday night: Light winds and variable winds
are expected Monday night and Tuesday with high pressure across the
Western Gulf of Mexico. Winds will become southeast and increase
Tuesday night through Wednesday night as the pressure gradient
strengthens along the lower Texas coast. Small craft advisories may
be needed for the Laguna Madre Wednesday and the Gulf waters
Wednesday night. Winds are expected to decrease on Thursday as a
weak frontal boundary drifts into south Texas allowing the pressure
gradient to weaken across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  82  65  82  64 /  70  10  10   0
BROWNSVILLE          84  65  86  63 /  60  10  10   0
HARLINGEN            85  64  87  62 /  70  10  10   0
MCALLEN              86  66  91  64 /  60  10  10   0
RIO GRANDE CITY      87  64  91  63 /  60   0  10   0
SOUTH PADRE ISLAND   75  66  75  66 /  70  10  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...60
Long Term...63
Graphicast/Upper Air...67
Hazardous weather outlook, Apr 7, 7:00 AM CDT, 42 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Brownsville TX
700 AM CDT Sun Apr 7 2019

TXZ248>257-351-353-072200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-Northern Hidalgo-
700 AM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A Severe Thunderstorms Watch is in effect for Brooks, Jim Hogg,
Zapata, Kenedy, Cameron, Willacy, Starr and Hidalgo Counties until 9
AM Sunday.

Scattered to numerous thunderstorms are expected to develop early
Sunday morning across portions of the Rio Grande valley and northern
Ranchlands. Some of these thunderstorms may be strong to severe with
large hail and damaging winds especially within the watch area. In
addition...frequent lightning and heavy rainfall can be expected
with storms.

There is a moderate risk of rip currents on the beaches of South
Padre Island and at Boca Chica Beach tonight.

.DAYS TWO THROUGH SEVEN...

An elevated risk of rip currents is possible at the beaches of South
Padre Island and at Boca Chica Beach Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation may be needed Sunday Morning due to
strong to severe thunderstorms.

GMZ130-132-135-150-155-170-175-072200-
Laguna Madre from the Port of
Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo
Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm
north of Port Mansfield to Baffin Bay TX-Coastal waters from Port
Mansfield to the Rio Grande out 20 nm-Coastal waters from Baffin Bay
to Port Mansfield out 20 nm-Waters from Port Mansfield to the Rio
Grande extending from 20 to 60 nm-Waters from Baffin Bay to Port
Mansfield extending from 20 to 60 nm-
700 AM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of The Gulf of Mexico
and The Laguna Madre.

.DAY ONE...Today and Tonight

A Severe Thunderstorm Watch is in effect for the northern half of
the Laguna Madre and the Gulf Waters out to 20 nautical miles
offshore of Kenedy County until 9 AM Sunday.

Scattered to numerous showers and thunderstorms are expected to
develop across the coastal waters throughout early Sunday morning.
Some of these thunderstorms may be strong to severe, possibly
producing hail and damaging wind gusts of 30 to 40 knots.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories are possible along the Lower Texas Coast
Wednesday and Wednesday Night.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation may be needed through Sunday morning due
to strong to severe thunderstorms.

Speece

In the hours before

Special weather statement, Apr 7, 6:17 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Brownsville TX
617 AM CDT SUN APR 7 2019

TXZ248-249-252-071245-
Jim Hogg TX-Zapata TX-Starr TX-
617 AM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JIM HOGG...NORTHWESTERN
STARR AND ZAPATA COUNTIES UNTIL 745 AM CDT...

At 615 AM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 27 miles southwest
of El Cenizo to 18 miles west of Falcon Mesa to 24 miles west of
Falcon Dam. Movement was east at 30 to 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Zapata, El Sauz, Viboras, Lopeno, Bustamante, Medina, New Falcon,
Zapata High School, Randado and Zapata Middle School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 AM CDT for
Deep South Texas.

LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
      2727 9877 2689 9876 2650 9870 2650 9910
      2652 9913 2654 9917 2672 9921 2675 9924
      2684 9927 2687 9932 2692 9933 2694 9939
      2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 1115Z 263DEG 25KT 2700 9976 2682 9959 2658 9956

60/SPEECE
Special weather statement, Apr 7, 7:00 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
700 AM CDT SUN APR 7 2019

TXZ249-250-071300-
Brooks TX-Jim Hogg TX-
700 AM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIDALGO...JIM HOGG AND
BROOKS COUNTIES UNTIL 800 AM CDT...

At 658 AM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 6 miles south of
Ramirez to 7 miles southwest of Agua Nueva. Movement was northeast
at 35 mph.

Nickel size hail and wind gusts from 30 to 40 mph will be possible
with these storms.

Locations impacted include...
Falfurrias, Hebbronville, Agua Nueva, Encino, Rachal, Airport Road
Addition, South Fork Estates, Pleasant Park, Jim Hogg County Airport
and Hebbronville High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 AM CDT for
Deep South Texas.

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9799
      2678 9800 2679 9895 2736 9876 2736 9863
      2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1158Z 235DEG 39KT 2725 9842 2682 9867

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:17 AM CDTSpecial Weather StatementBROStarr, Zapata88 min
Apr 7, 6:49 AM CDTSevere Thunderstorm WarningBROStarr, Zapata56 min
Apr 7, 7:00 AM CDTSpecial Weather StatementBROBrooks, Jim Hogg60 min
Apr 7, 7:17 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr58 min
Apr 7, 7:26 AM CDTAreal Flood AdvisoryBROStarr, Zapata2 hr
Apr 7, 8:08 AM CDTSpecial Marine WarningBRO112 min
Apr 7, 8:19 AM CDTSpecial Weather StatementBROKenedy41 min
Apr 7, 8:39 AM CDTSpecial Weather StatementBROCameron, Hidalgo, Willacy66 min
Apr 7, 9:08 AM CDTSevere Thunderstorm WarningBROCameron, Willacy52 min
Apr 7, 9:59 AM CDTSpecial Weather StatementBROCameron31 min
Apr 7, 10:04 AM CDTSpecial Marine WarningBRO116 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.